ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

One-dimensional fermions with incommensurate hopping close to dimerization

Sen, Diptiman and Lal, Siddhartha (1998) One-dimensional fermions with incommensurate hopping close to dimerization. [Preprint]

[img]
Preview
PDF
9811330.pdf

Download (165Kb)

Abstract

We study the spectrum of fermions hopping on a chain with a weak incommensuration close to dimerization; both q, the deviation of the wave number from pi, and delta, the strength of the incommensuration, are small. For free fermions, we use a continuum Dirac theory to show that there are an infinite number of bands which meet at zero energy as q approaches zero. In the limit that the ratio q/delta ---> 0, the number of states lying inside the q = 0 gap is nonzero and equal to 2 delta / pi^2. Thus the limit q ---> 0 differs from q = 0; this can be seen clearly in the behavior of the specific heat at low temperature. For interacting fermions or the XXZ spin-1/2 chain, we use bosonization to argue that similar results hold.

Item Type: Preprint
Additional Information: Europhys.Lett. 52 (2000) 337-343
Keywords: Strongly Correlated Electrons
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Date Deposited: 13 Aug 2004
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ernet.in/id/eprint/816

Actions (login required)

View Item View Item